# SDR CA001108002

- Difficulty date: October 24, 2000
- Submitted: November 14, 2000
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 8,292 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1068255514
- Condition: Failed
- Location: Points
- Component: Magneto, Lyc
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE STARTED TO RUN ROUGH IN FLIGHT AND THEN QUIT.  AIRCRAFT FORCED TO DO EMERG LANDING. PRIOR TO INCIDENT, 4.1 HRS EARLIER, RIGHT MAG ROUGH AND DROPPING BELOW LIMITS ON STATIC RUN.  MAG REMOVED INTERNAL TIMING SET, REINSTALLED.  POINT GAP PRIOR TO RE-TIMING FOUND CLOSER THAN NORMAL. JUST ATTRIBUTED TO POINTS WEARING IN.  AFTER FORCED LANDING, MAG REMOVED, POINTS CHECKED,  NO POINT GAP NOTED.  POINTS WERE TIGHT, WERE NOT MOVABLE, HAD NOT MOVED SINCE INTERNAL TIMING HAD BEEN CARRIED OUT.  POINTS REMOVED, APPEARED PLASTIC CAM FOLLOWER MELTED, CAM FOLLOWER WORN DOWN TO APPROX. 1/2 OF NEW SET.  CAM FOLLOWER APPEARED TO HAVE GOTTEN HOT.  CONDENSORS, MAG HAVE BEEN SENT FOR FURTHER INVESTIGATION.  (X)
